PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
1999 | 47 | 1 | 21-27
Tytuł artykułu

On foundations of the Conley index theory

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
The Conley index theory was introduced by Charles C. Conley (1933-1984) in [C1] and a major part of the foundations of the theory was developed in Ph. D. theses of his students, see for example [Ch, Ku, Mon]. The Conley index associates the homotopy type of some pointed space to an isolated invariant set of a flow, just as the fixed point index associates an integer number to an isolated set of fixed points of a continuous map. Examples of isolated invariant sets arise naturally in the critical point theory - each isolated critical point of a functional is also an isolated invariant set of its gradient flow. If the critical point is nondegenerate then its Conley index is equal to the homotopy type of the pointed k-sphere, where k is the Morse index of that point. There are other relations to Morse theory, for example a generalization of Morse inequalities can be achieved. The aim of this note is to describe briefly some basic facts of the Conley index theory for (continuous-time) flows. We refer to [C2, Ry, S1, Smo] for a more detailed presentation. We do not touch more advanced topics of the theory: the Conley index as a connected simple system (see [C2, Ku, McM, S1]), connection and transition matrices (see [F1, F2, FM, McM, Mi1, Moe, Re]]), infinite dimensional Conley indices (see [Be, Ry], the Conley index for multivalued flows (see [KM, Mr2]), Conley-type indices for discrete-time flows (see [Mr3, RS, Sz]), equivariant Conley indices (see [Ba, Ge]), and relations to the Floer homology (see [S2]). (The list of bibliography items is far from completeness.) Moreover, we do not present any applications of the index. For some more recent results we refer to [Mi2]. We also refer to the other articles in this Proceedings.
Słowa kluczowe
Rocznik
Tom
47
Numer
1
Strony
21-27
Opis fizyczny
Daty
wydano
1999
Twórcy
  • Institute of Mathematics, Jagiellonian University, Reymonta 4, 30-059 Kraków, Poland
Bibliografia
  • [Ba] T. Bartsch, Topological methods for variational problems with symmetries, Lecture Notes 1560, Springer-Verlag, Berlin, 1993,
  • [Be] V. Benci, A new approach to the Morse-Conley theory and some applications, Ann. Math. Pura Appl. 4 (1991), 231-305.
  • [Do] A. Dold, Lectures on Algebraic Topology, Springer-Verlag, Berlin, Heidelberg and New York, 1980.
  • [Ch] R. C. Churchill, Isolated invariant sets in compact metric spaces, J. Differential Equations 12 (1972), 330-352.
  • [C1] C. C. Conley, On a generalization of the Morse index, in: Ordinary Differential Equations, 1971 NRL-MRC Conference (L. Weiss, Ed.), Academic Press, New York and London, 1972, 133-146.
  • [C2] C. C. Conley, Isolated Invariant Sets and the Morse Index, CBMS Regional Conf. Ser. Math. 38, AMS, Providence, R.I., 1978.
  • [F1] R. Franzosa, The continuation theory for Morse decompositions and connection matrices, Trans. Amer. Math. Soc. 310 (1988), 781-803.
  • [F2] R. Franzosa, The connection matrix theory for Morse decompositions, Trans. Amer. Math. Soc. 311 (1989), 561-592.
  • [FM] R. Franzosa and K. Mischaikow, The connection matrix theory for semiflows on (not necessarily locally compact) metric spaces, J. Differential Equations 71 (1988), 270-287.
  • [Ge] K. Gęba, Degree for gradient equivariant maps and equivariant Conley index, Topological nonlinear analysis, II (Frascati, 1995), 247-272, Progr. Nonlinear Differential Equations Appl. 27, Birkhäuser, Boston, 1997.
  • [KM] T. Kaczynski and M. Mrozek, Conley index for discrete multi-valued dynamical systems, Topology Appl. 65 (1995), 83-96.
  • [Ku] H. L. Kurland, The Morse index of an isolated invariant set is a connected simple system, J. Differential Equations 42 (1981), 234-259.
  • [Mc] C. McCord, On the Hopf index and the Conley index, Trans. Amer. Math. Soc. 313 (1989), 853-860.
  • [McM] C. McCord and K. Mischaikow, Connected simple systems, transition matrices, and heteroclinic bifurcations, Trans. Amer. Math. Soc. 333 (1992), 379-422.
  • [Mi1] K. Mischaikow, Transition systems, Proc. Roy. Soc. Edinburgh, Sect. A 112 (1989), 155-175.
  • [Mi2] K. Mischaikow, Conley index theory, in: Dynamical Systems, CIME-Session, Montecatini Terme 1994, 119-207, Lecture Notes 1609, Springer-Verlag, Berlin, 1995.
  • [Moe] R. Moeckel, Morse decompositions and connection matrices, Ergodic Theory Dynamical Systems 8* (1988), 227-249.
  • [Mon] J. T. Montgomery, Cohomology of isolated invariant sets under perturbation, J. Differential Equations 13 (1973), 257-299.
  • [Mr1] M. Mrozek, Periodic and stationary trajectories of flows and ordinary differential equations, Univ. Iagel. Acta Math. 27 (1988), 29-37.
  • [Mr2] M. Mrozek, A cohomological index of Conley type for multivalued admissible flows, J. Differential Equations 84 (1990), 15-51.
  • [Mr3] M. Mrozek, Leray functor and cohomological index for discrete dynamical systems, Trans. Amer. Math. Soc. 318 (1990), 149-178.
  • [Po] M. Poźniak, Lusternik-Schnirelman category of an isolated invariant set, Univ. Iagel. Acta Math. 31 (1994), 129-139.
  • [Re] J. F. Reineck, The connection matrix in Morse-Smale flows, Trans. Amer. Math. Soc. 322 (1990), 523-545.
  • [RS] J. Robbin and D. Salamon, Dynamical systems, shape theory and the Conley index, Ergodic Theory Dynamical Systems 8* (1988), 375-393.
  • [Ry] K. P. Rybakowski, The Homotopy Index and Partial Differential Equations, Springer-Verlag, Berlin, Heidelberg and New York, 1987.
  • [S1] D. Salamon, Connected simple systems and the Conley index of isolated invariant sets, Trans. Amer. Math. Soc. 291 (1985), 1-41.
  • [S2] D. Salamon, Morse theory, the Conley index and Floer homology, Bull. London Math. Soc. 22 (1990), 113-140.
  • [Sma] S. Smale, Morse inequalities for a dynamical system, Bull. Amer. Math. Soc. 66 (1960), 43-49.
  • [Smo] J. Smoller, Shock Waves and Reaction-Diffusion Equations, Springer-Verlag, New York and Berlin, 1983.
  • [Sr] R. Srzednicki, Periodic and bounded solutions in blocks for time-periodic non-autonomous ordinary differential equations, Nonlinear Anal. - Theory Meth. Appl. 22 (1994), 707-737.
  • [Sz] A. Szymczak, The Conley index for discrete semidynamical systems, Topology Appl. 66 (1995), 215-240.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-bcpv47i1p21bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.